Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 30, NWS El Paso, TX

July 19, 2016El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jul 19, 2016, 3:14 PM MDT for El Paso County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 3:14 PM MDT (21:14 UTC)
Expired
Jul 19, 2016, 3:33 PM MDT
In force
19 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 40 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WUUS54 KEPZ 192114
SVREPZ
TXC141-192200-
/O.NEW.KEPZ.SV.W.0030.160719T2114Z-160719T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
314 PM MDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN WESTERN TEXAS...

* UNTIL 400 PM MDT

* AT 313 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAR EAST EL
  PASO...MOVING WEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND DIME SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MISSION VALLEY...
  EAST EL PASO...
  FAR EAST EL PASO...
  HORIZON CITY...
  CENTRAL EL PASO...
  NORTHEAST EL PASO...
  FORT BLISS...
  SOCORRO...
  FORT BLISS NORTHEAST...
  MONTANA VISTA...
  HOMESTEAD MEADOWS...
  SPARKS...
  LAKE WAY ESTATES...
  BIGGS FIELD...
  AND AGUA DULCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3168 10634 3171 10637 3173 10638 3175 10641
      3189 10644 3186 10612 3168 10608 3162 10630
TIME...MOT...LOC 2113Z 077DEG 7KT 3176 10619 

HAIL...0.75IN
WIND...60MPH
 
$$

FAUSETT
1 follow-up statement
697 
WWUS54 KEPZ 192133
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
333 PM MDT TUE JUL 19 2016

TXC141-192143-
/O.CAN.KEPZ.SV.W.0030.000000T0000Z-160719T2200Z/
EL PASO TX-
333 PM MDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
AND BLOWING DUST ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3168 10634 3171 10637 3173 10638 3175 10641
      3189 10644 3186 10612 3168 10608 3162 10630
TIME...MOT...LOC 2124Z 077DEG 7KT 3175 10622 

$$

FAUSETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:11 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 19, 2:11 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
211 PM MDT TUE JUL 19 2016

.SYNOPSIS...
Although not quite as moist as it often is, a monsoon moisture
plume has returned to the region thanks to high pressure moving
away. Moderate moisture will continue to stream into the region on
southerly flow through the week and daytime heating will result in
daily rounds of afternoon and evening showers and storms. Expect
more widespread storms over area mountains and areas to the west
of the Rio Grande through the work week. High pressure will move
back over for the end of the week and help to bring temperatures
back into the triple-digits for next weekend. Rain and storms will
likely be limited across the region, but more evenly occuring
across the area.

&&

.DISCUSSION...
The synoptic pattern has transitioned back to a pattern that
promotes monsoon moisture flow back over the southwest. High
pressure has recentered over the Southern Plains with deep
southeast flow pulling Gulf moisture back over the region. This
mornings PW was right at 1.25" and dewpoings were in the U50s-
L60s. Mountains are seeing early aftn storms as expected and all
indications with CAPE and LI are that additional heating will
allow for lowland storms later.

The main axis of the deepest moisture will be centered over far W
NM and E AZ today...with a nudge to the west tomorrow. The result
is deeper moisture W zones and somewhat more limited moisture over
E zones. All areas will keep at least slight chance of pcpn/storms
for the next couple of days, but storms will be more likely west,
and mountains, with greater areal coverage.

Thursday and Friday models do suggest some further drying of the
SE portion of our CWFA as the moisture continues to focus tighter
to our west. Thus some of Far West Texas gets it's POPs removed
while the rest of the CWFA keeps daily mentions of rain/storms.

For the weekend ahead a minor Pac NW trough cuts east across the
northern Great Basin as the southern ridge begins to recenter over
and west of our region. This will bring westerly flow aloft over
the Four Corners region which should shift the monsoon plume back
over our CWFA. Thus a more uniform POP field as all zones have
near equal rain/storm chances. During this period we should also
see temperatures on the increase with higher hights and h850
temps. Daily Max temps across the lowlands should be back at/above
100 degrees.

14-BIRD

&&

.AVIATION...Valid 20/00Z-21/00Z.
P6SM FEW-SCT090-110 SCT-BKN200-250 through period. Sct 1-3SM TSRA
BKN040-060 west of the divide through the night with isold storms to
the east. Storms will mainly be focused over the mountains after
12Z. Winds generally S to SE AOB 12kts except near thunderstorms
where gusts over 40kts possible.

26-GRZYWACZ

&&

.FIRE WEATHER...
A strong upper high will remain centered over the southern plains
for this upcoming week. A deeper southeast flow has started to
develop over the region which will help to keep high temperatures
under the century mark for the lowlands and relative humidities
above 15 percent. The orientation of the high will keep the best
moisture closer to the AZ/NM border region. A breakdown of the ridge
is possible Sunday which could help bring more widespread
thunderstorms to the region early next week. Winds through Friday
will be out of the south to southeast at or below 15 mph.

26-GRZYWACZ

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 75  98  75  99 /  10   0   0   0
Sierra Blanca           69  93  68  94 /   0   0   0   0
Las Cruces              69  95  69  97 /  20   0  10  10
Alamogordo              70  96  70  96 /  20  10  10  20
Cloudcroft              48  72  49  73 /  30  40  20  30
Truth or Consequences   70  94  71  96 /  40  10  30  20
Silver City             61  89  65  89 /  50  30  30  30
Deming                  69  96  70  98 /  40  10  20  20
Lordsburg               68  96  69  97 /  50  20  30  20
West El Paso Metro      74  97  74  97 /  10   0   0   0
Dell City               68  96  68  98 /   0   0   0   0
Fort Hancock            73  98  74  99 /   0   0   0   0
Loma Linda              68  92  68  91 /  20   0   0   0
Fabens                  72  98  73  99 /  10   0   0   0
Santa Teresa            72  96  72  97 /  10   0   0   0
White Sands HQ          71  95  71  95 /  20   0  10  10
Jornada Range           66  96  66  97 /  20   0  10  10
Hatch                   68  98  69  99 /  20  10  20  20
Columbus                72  97  72  98 /  30  10  10  20
Orogrande               71  95  71  96 /  10   0   0   0
Mayhill                 54  81  54  80 /  30  20  20  20
Mescalero               54  83  53  82 /  30  30  20  30
Timberon                52  81  52  80 /  30  20  20  20
Winston                 57  88  58  89 /  50  30  30  30
Hillsboro               63  93  65  94 /  40  20  30  20
Spaceport               68  94  68  96 /  20  10  20  20
Lake Roberts            55  90  55  92 /  60  40  30  30
Hurley                  62  91  65  92 /  50  20  30  20
Cliff                   60  94  61  96 /  50  30  30  30
Mule Creek              57  92  59  93 /  50  30  30  30
Faywood                 63  92  64  93 /  50  20  30  20
Animas                  69  96  69  98 /  40  20  30  20
Hachita                 69  96  69  98 /  40  10  30  20
Antelope Wells          67  94  68  95 /  40  10  20  20
Cloverdale              63  89  64  89 /  50  20  20  20

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

99/14/26
Hazardous weather outlook, Jul 19, 11:13 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1113 AM MDT TUE JUL 19 2016

NMZ402-403-408-414>416-201715-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
1113 AM MDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS. HALF-INCH SIZED HAIL...BRIEF
HEAVY RAINFALL AND POSSIBLE ISOLATED FLASH FLOODING. THUNDERSTORM
OUTFLOW MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. SMALL HAIL AND ISOLATED HEAVY RAIN AND
FLASH FLOODING ARE THE BIGGEST THREATS OVER THE MOUNTAINS. SOME
STORMS WILL ALSO PRODUCE STRONG OUTFLOW WINDS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REAL-TIME CALLS OF
STRONG WIND GUSTS AND DUST FROM ANY THUNDERSTORM OUTFLOWS...AS
WELL AS HEAVY RAIN AND FLASH FLOODING ARE ENCOURAGED.

NMZ401-404>407-409>413-417-TXZ418>424-201715-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1113 AM MDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WEST OF THE RIO GRANDE...ISOLATED
THUNDERSTORMS EAST OF THE RIO GRANDE. PEA-SIZED HAIL...BRIEF
HEAVY RAINFALL AND WIND GUSTS 35 TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. STORMS LIKELY TO BE MORE NUMEROUS WEST AND
FEWER EAST THROUGH SATURDAY AND THEN MORE UNIFORM IN COVERAGE
SUNDAY ONWARD. BIGGEST THREAT WILL BE STRONG OUTFLOW WINDS AND
BLOWING DUST. A FEW STORMS MAY PRODUCE HEAVY RAIN AND ISOLATED
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REAL-TIME CALLS OF
STRONG WIND GUSTS AND DUST FROM ANY THUNDERSTORM OUTFLOWS...AS
WELL AS HEAVY RAIN AND FLASH FLOODING ARE ENCOURAGED.

BIRD

In the hours before

Special weather statement, Jul 19, 12:58 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1258 PM MDT TUE JUL 19 2016

NMZ401-402-191945-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
1258 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIERRA AND NORTHEASTERN
GRANT COUNTIES UNTIL 145 PM MDT...

AT 1258 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF GILA HOT SPRINGS...MOVING NORTHWEST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...BLACK CANYON CAMPGROUNDS AND PORTIONS OF THE GILA
WILDERNESS.

LAT...LON 3321 10798 3308 10812 3320 10831 3320 10800
      3323 10800
TIME...MOT...LOC 1858Z 133DEG 20KT 3321 10812

FAUSETT
Special weather statement, Jul 19, 1:53 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
153 PM MDT TUE JUL 19 2016

NMZ412-414>416-192045-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
CENTRAL TULAROSA BASIN NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
153 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
245 PM MDT...

AT 153 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF MESCALERO...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. LOCALIZED FLOODING OF LOW WATER CROSSINGS IS ALSO LIKELY.

LOCATIONS IMPACTED INCLUDE...
MESCALERO...LAKE MESCALERO AND APACHE SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3335 10573 3331 10572 3330 10572 3330 10554
      3300 10568 3304 10589 3338 10585
TIME...MOT...LOC 1953Z 193DEG 13KT 3310 10577

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:59 PM MDTSpecial Weather StatementEPZHudspeth46 min
Jul 19, 4:22 PM MDTAreal Flood AdvisoryEPZEl Paso, Hudspeth113 min
Jul 19, 4:33 PM MDTAreal Flood AdvisoryEPZHudspeth117 min
Jul 19, 5:12 PM MDTSpecial Weather StatementEPZHudspeth48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.